Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Springfield, MO

May 1, 2007Benton County, Missouri

NWS Springfield, MO issued this flash flood warning at May 1, 2007, 4:10 PM CDT for Benton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 4:10 PM CDT (21:10 UTC)
Expired
May 1, 2007, 10:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 012113
FFWSGF
MOC015-020315-
/X.NEW.KSGF.FF.W.0012.070501T2110Z-070502T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 1015 PM CDT.

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR HAS ESTIMATED 1 TO 2 INCHES IN AN HOUR HAVE     
  FALLEN WITH LOCALLY HEAVIER AMOUNTS IN EASTERN BENTON COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  COLE CAMP AND LINCOLN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3853 9308 3819 9308 3815 9306 3808 9307
      3810 9346 3851 9344 3851 9327 3854 9327

$$

WISE
1 follow-up statement
000 
WGUS73 KSGF 020125
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT TUE MAY 1 2007

MOC015-020134-
/X.CAN.KSGF.FF.W.0012.000000T0000Z-070502T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
824 PM CDT TUE MAY 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENTON COUNTY...

THE FLASH FLOOD WARNING FOR BENTON COUNTY HAS BEEN CANCELLED AND HAS 
BEEN REPLACED WITH AN AREAL FLOOD WARNING THROUGH 8 AM WEDNESDAY.  
WATERS LEVELS REMAIN HIGH...BUT ARE NO LONGER RISING. ADDITIONAL 
RAINFALL AMOUNTS OF THREE QUARTERS TO ONE AND A HALF INCHES ARE 
EXPECTED OVERNIGHT. THIS ANTICIPATED RAINFALL WILL KEEP WATER LEVELS 
HIGH THROUGH THE NIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3853 9308 3819 9308 3815 9306 3808 9307
      3810 9346 3851 9344 3851 9327 3854 9327

$$
CLAYCOMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:25 PM CDT, 45 minutes earlier.

Area forecast discussion, May 1, 3:25 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT TUE MAY 1 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...

VERY DEEP CUT OFF LOW CONTINUES TO SIT AND SPIN OVER NORTHERN
OKLAHOMA WITH REGIONAL PROFILER NETWORK INDICATING THE CIRCULATION
EXTENDING UP TO 200 MB. THIS UPPER LOW IS WELL REMOVED FROM THE MAIN
BELT OF WESTERLIES AND REALLY ISNT EXPECTED TO BUDGE UNTIL THE NEXT
UPPER LOW NOW OVER SOUTHERN CALIFORNIA MOVES OUT AND FORCES THE
FIRST ONE SLOWLY EASTWARD.

VERY MOIST AIRMASS IS IN PLACE ACROSS THE REGION WITH MORNING UPPER
AIR ANALYSIS INDICATING PRECIPITABLE WATER VALUES OF 150-200% OF
NORMAL ACROSS MUCH OF THE SOUTHERN/CENTRAL PLAINS. THIS MOISTURE
RICH AIRMASS WILL CONTINUE TO OVERSPREAD THE AREA AS SPOKES OF
VORTICITY ROTATE AROUND THE BIG UPPER LOW AS IT INCHES EASTWARD.

POTENTIAL CERTAINLY EXISTS FOR HEAVY RAINFALL OVER THE NEXT 48 HOURS
AS THIS SYSTEM MOVES EASTWARD...HOWEVER GIVEN ANY DESCERNABLE
SURFACE BOUNDARY TO FOCUS THE RAINFALL THREAT ENOUGH UNCERTAINTY
EXISTS TO HOLD OFF ON EXPANDING THE FLOOD WATCH AT THIS TIME. VERY
WEAK MID LEVEL LAPSE RATES AND LOW CLOUDINESS CLOSE TO THE MID LEVEL
CIRCULATION CENTER HAS RESULTED IN A RELATIVE MIN IN INSTABILITY IN
THE VICINITY OF THE UPPER LOW. AS THE UPPER LOW MOVES EASTWARD WOULD
EXPECT THIS RELATIVE MIN IN INSTABILITY AND CONVECTIVE ACTIVITY TO
MOVE INTO OUR CWA TONIGHT AND WEDNESDAY...EVEN WITH THE CONVECTIVE
THREAT NOT PARTICULARLY HIGH THREAT OF LOCALLY HEAVY RAINFALL WILL
EXIST GIVEN LOW LCL HEIGHTS...RELATIVELY DEEP WARM CLOUD LAYER AND
HIGH PRECIPITABLE WATER VALUES.

WITH CLOUDINESS AND RAIN AROUND THE DIURNAL TEMP SPREAD WILL BE
FAIRLY SMALL THE NEXT COUPLE OF DAYS. ANY AREAS THAT STAY SOCKED IN
WITH CLOUDINESS AND RAIN WILL LIKELY NOT REACH THE 70F
MARK...HOWEVER GIVEN THE INCREASINGLY HIGH APRIL SUN ANGLE IT WOULD
ONLY TAKE ABOUT AN HOUR OF MIXED SUNSHINE TO SEND TEMPS CLIMBING
QUICKLY INTO THE 70S. GIVEN THE WIDE SPREAD IN POSSIBILITIES
GENERALLY STUCK FAIRLY CLOSE TO OBJECTIVE GUIDANCE.

IZZI

&&

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...

A DRIER PATTERN WILL EVOLVE THIS WEEKEND AS THE UPPER LOW WASHES OUT
AND AN UPPER RIDGE BUILDS OVER THE CENTRAL U.S. ISOLATED CONVECTION
CANNOT BE RULED OUT BUT CHANCES WILL BE SLIM WITH THE LACK OF
FOCUSING MECHANISM UNDERNEATH THE RIDGE. MORE SUNSHINE AND
INCREASING 50H HEIGHTS WILL TRANSLATE TO WARMER TEMPERATURES.
GENERALLY WENT WITH HIGHS AROUND 80 DEGREES...BUT WOULD NOT BE
SURPRISED IF HIGH TEMPERATURES RISE WELL INTO THE 80S SUNDAY AND
EARLY NEXT WEEK.

FOSTER

&&

&&

.AVIATION...

FOR THE 1800 UTC KSGF/KJLN TAFS...UPPER LOW OVER OKLAHOMA WILL
CONTINUE TO MOVE EVER SO SLOWLY EASTWARD OVER THE NEXT 24 HOURS.
RAIN ASSOCIATED WITH THIS FEATURE WILL LIKEWISE SPREAD EASTWARD
GRADUALLY OVERTAKING BOTH THE JLN AND SGF TERMINALS BY EARLY
EVENING. SOME SLIGHTLY DRIER AIR IN THE LOW LEVEL WILL NEED TO BE
OVERCOME WITH CIGS RESPONDING ACCORDINGLY AND FALLING ONCE COLUMN
DOES FULLY SATURATE. BY MID EVENING ANTICIPATE WIDESPREAD MVFR CIGS
WITH VSBY ALSO DROPPING TO MVFR IN RAIN. GIVEN UPSTREAM CONDITIONS
OVER OKLAHOMA IT SEEMS FAIRLY LIKELY THAT IFR CONDITIONS WILL
DEVELOP AT SOME POINT IN TIME TONIGHT...HOWEVER WOULD LIKE TO WAIT A
BIT LONGER TO FINE TUNE THE TIMING OF THE IFR CONDITIONS BEFORE
TAKING TAFS BELOW MVFR.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THRU 00Z THURSDAY WEST OF A SCHELL CITY TO
     CASSVILLE LINE.
KS...FLOOD WATCH THRU 00Z THURSDAY.

WFO SGF
Hazardous weather outlook, May 1, 12:54 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT TUE MAY 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  IN ADDITION TO A THREAT FOR ISOLATED THUNDERSTORMS...THE
  POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL THROUGH
  TONIGHT...PARTICULARLY ACROSS WESTERN PORTIONS OF THE OUTLOOK
  AREA. RAINFALL COULD BE HEAVY ENOUGH IN A FEW LOCATIONS TO CAUSE
  SOME FLOODING OF LOW WATER CROSSINGS AS WELL AS OTHER FLOOD
  PRONE LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THE THREAT OF HEAVY RAINFALL...LOCALIZED FLOODING...AS WELL AS
  ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, May 1, 3:09 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     FLASH FLOOD      VERSAILLES              39.88N 90.66W
05/01/2007                   BROWN              IL   TRAINED SPOTTER

            HIGHWAY 52 JUST WEST OF VERSAILLES FLOODED AND CLOSED IN
            FRONT OF THE MIDDLE SCHOOL.

&&

GCLAYCOM
Local storm report, May 1, 3:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     FLASH FLOOD      VERSAILLES              38.43N 92.84W
05/01/2007                   MORGAN             MO   TRAINED SPOTTER

            HIGHWAY 52 JUST WEST OF VERSAILLES FLOODED AND CLOSED IN
            FRONT OF THE MIDDLE SCHOOL.

&&

GCLAYCOM
Local storm report, May 1, 3:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       VERSAILLES              38.43N 92.84W
05/01/2007  M2.15 INCH       MORGAN             MO   MESONET

            1.01 INCHES FELL BETWEEN 230 PM AND 245 PM...WITH 2.15
            INCHES BETWEEN 230 PM AND 315 PM. MEASURED AT A LOCAL
            SCHOOL WEATHER STATION.

&&

IZZI
Special weather statement, May 1, 3:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT TUE MAY 1 2007

MOZ056-012100-
MORGAN-
332 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 400 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF STOVER...OR 10 MILES SOUTHWEST
OF VERSAILLES...AND MOVING NORTH AT 10 MPH.

THIS STORM WILL BE...
  NEAR STOVER BY 400 PM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:55 AM CDTFlood WatchSGFBarry, Barton, Benton, Camden, Cedar, Dade and 20 more68 hr
May 1, 2:28 PM CDTFlash Flood WarningSGFMorgan6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.